Back
 OJIM  Vol.3 No.1 , March 2013
Radiation associated coronary occlusion: Overlooked as trastuzumab-induced cardiomyopathy
Abstract: Trastuzumab is an agent used for receptor-positive breast cancer. Up to a third of patients treated with trastuzumab might develop cardiomyopathy. Many patients with breast cancer have taken pre- or co-administration of mediastinal radiotherapy. Both of treatment modalities have toxic effects on myocardium. It may result with diagnostic confusion between radiation-induced CAD (riCAD) and trastuzumab cardiomyopathy in the case with dilated cardiomyopathy. TTE may offer clues of differential diagnosis.
Cite this paper: Turk, U. , Yavuz, V. and Cetin, N. (2013) Radiation associated coronary occlusion: Overlooked as trastuzumab-induced cardiomyopathy. Open Journal of Internal Medicine, 3, 1-2. doi: 10.4236/ojim.2013.31001.
References

[1]   Roychoudhuri, R., Robinson, D., Putcha, V., et al. (2007) Increased cardiovascular mortality more than fifteen years after radiotherapy for breast cancer: A population-based study. BMC Cancer, 7, 9-14.

[2]   Guglin, M., Hartlage, G., Reynolds, C., et al. (2009) Trastuzumab-induced cardiomyopathy: Not as benign as it looks? A retrospective study. Journal of Cardiac Failure, 15, 651-657.

[3]   Feng, M., Moran, J.M., Koelling, T., et al. (2011) Development and validation of a heart atlas to study cardiac exposure to radiation following treatment for breast cancer. International Journal of Radiation Oncology, Biology, Physics, 79, 10-18.

 
 
Top